Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 25, 2019, 5:43 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2019, 5:43 AM CDT (10:43 UTC)
- Expired
- Mar 25, 2019, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WGUS54 KJAN 251043
FFWJAN
MSC055-125-149-163-251345-
/O.NEW.KJAN.FF.W.0030.190325T1043Z-190325T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
543 AM CDT MON MAR 25 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Warren County in west central Mississippi...
Western Yazoo County in central Mississippi...
Issaquena County in west central Mississippi...
Southern Sharkey County in west central Mississippi...
* Until 845 AM CDT.
* At 540 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to one inch of rain has already fallen. Flooding
is already occurring.
* Some locations that will experience flooding include...
Yazoo City, Valley Park, Redwood, Holly Bluff, Fitler, Eagle Bend,
Tinsley, Onward, Cary and Satartia.
Additional rainfall amounts of one to two inches are possible in the
warned area.
Widespread backwater flooding is ongoing in the warned area. Any
additional heavy rainfall will only make matters worse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3269 9110 3272 9105 3274 9110 3285 9110
3293 9044 3273 9043 3266 9049 3243 9084
3246 9110 3247 9110 3255 9109 3249 9104
3248 9102 3249 9099 3256 9108 3261 9101
3264 9102 3261 9105 3259 9110
$$
221 follow-up statement
791
WGUS74 KJAN 251313
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
813 AM CDT MON MAR 25 2019
MSC055-125-149-163-251345-
/O.CON.KJAN.FF.W.0030.000000T0000Z-190325T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren MS-Yazoo MS-Issaquena MS-Sharkey MS-
813 AM CDT MON MAR 25 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHWESTERN WARREN...WESTERN YAZOO...ISSAQUENA AND SOUTHERN SHARKEY
COUNTIES...
At 810 AM CDT, Doppler radar indicated heavy rain of up to two
inches has fallen across the warned area. Storms have exited the
warned area and the flash flood warning will be allowed to expire at
845 AM.
Some locations that will experience flooding include...
Yazoo City, Valley Park, Redwood, Holly Bluff, Fitler, Eagle Bend,
Tinsley, Onward, Cary and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3269 9110 3272 9105 3274 9110 3285 9110
3293 9044 3273 9043 3266 9049 3243 9084
3246 9110 3247 9110 3255 9109 3249 9104
3248 9102 3249 9099 3256 9108 3261 9101
3264 9102 3261 9105 3259 9110
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 3:32 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 3:32 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 332 AM CDT Mon Mar 25 2019 .DISCUSSION... Through tonight: A couple rounds of storms are possible through this evening, with isolated severe storms possible. This morning, a band of prefrontal storms extends from the upper Delta back across NW Louisiana. At least in our part of the world, this activity is mostly elevated, and it will continue to lose steam through the morning as it moves into a less favorable environment characterized by dewpoints in the upper 40s to 50s. With decent mid-level lapse rates around 6.5-7 C/km per SPC mesoanalysis, we can't rule out marginally severe hail through daybreak. We also can't entirely rule out an isolated severe gust making it to the surface. The band of showers will eventually fall apart as it continues southeastward through the morning hours, with a lull in activity around the middle of the day. Meanwhile, the cold front will begin to make progress across the area. With increasing upper forcing for ascent and instability from diurnal heating, redevelopment of convection will become possible during the afternoon hours along and ahead of the front. Greater potential for redevelopment exists just downstream in Alabama, with the east and south part of our area more of a possible initiation zone. It remains the case that convection this morning could make it more difficult for the environment to recover in the afternoon; however, with a few sample forecast soundings across East MS depicting a favorable environment for any storms that do develop with strong deep layer shear and steepening mid level lapse rates, we feel it would be most prudent to continue advertising the conditional threat for severe weather during a brief late afternoon time window. A few showers may linger in South MS early this evening, but otherwise, dry weather will return for tonight with weak post- frontal cold advection dropping temps into the 40s and lower 50s. /DL/ Tuesday through Sunday: Come Tuesday morning wl have a cooler and drier airmass over our CWA with PWATs knocked back down to around a half inch and mid 40 surface dew points. A >1030mb high will be centered over the Great Lakes region with northwest flow aloft still over the region. There will be some mid and high level clouds around especially in the east where a shortwave within the northwest flow aloft will be closing off a low just east of Mississippi. The combined result will be a cooler than normal day with afternoon highs only topping out in the 60s. Wednesday morning will be the coldest morning of the week as the surface high continues to ridge across the CWA and mid level ridging shifts east over our region. This will contribute to decent radiational cooling allowing temperatures to bottom out in the upper 30s across our northern zones and lower 40s elsewhere. Ridging surface and aloft will shift slowly east through Friday but remain dominant over our CWA maintaining dry weather until late Friday afternoon when a few showers will be possible in the west. Return flow will increase Friday ahead of a low pressure system dropping over the Central Plains. This will lead to PWATs increasing back around an inch and a quarter with upper 50 surface dew points to support the shower development. Models differ on whether or not a closed low will develop and slow this system down but consensus suggests a more progressive upper level trough will deepen as it supports a cold front moving through our CWA Saturday into Saturday night. The cold front looks to clear our southeast zones a little after midnight but some anafrontal precipitation will linger into sunday morning before ending. Cooler and drier air is expected back over our CWA by Sunday evening. /22/ && .AVIATION... 06Z TAF discussion: VFR conditions prevail across the region this early morning. A band of SHRA/TSRA will move into the ArkLaMiss Delta ahead of a cold front, likely impacting GLH/GWO overnight, possibly reaching GTR closer to daybreak. These will bring brief ceiling/visby reductions, and though the storms will be on a weakening trend, isolated gusts to 50 kt cannot be ruled out. Outside of the rain, MVFR ceilings will spread across much of the area (except possibly the HBG/PIB area) later this morning, improving again to VFR by the afternoon. As the front moves across the region later today, winds will shift to NW by the evening and will be gusty at times during the daytime hours. Some redevelopment of SHRA/TSRA is possible during the afternoon and early evening, mainly around GTR/MEI/PIB/HBG. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 48 64 40 / 64 8 0 0 Meridian 76 49 66 40 / 46 15 0 0 Vicksburg 77 49 64 40 / 63 8 0 0 Hattiesburg 79 50 69 42 / 32 37 0 0 Natchez 76 49 65 41 / 47 14 0 0 Greenville 71 47 62 38 / 34 4 0 0 Greenwood 71 47 63 38 / 53 7 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Mar 25, 3:35 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 335 AM CDT Mon Mar 25 2019 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>030-032>038- 040>044-047>050-053>055-059-260845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah- Simpson-Jefferson- 335 AM CDT Mon Mar 25 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ026-MSZ031-039-045-046-051-052-056>058-060>066-072>074-260845- Concordia-Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith- Jasper-Clarke-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 335 AM CDT Mon Mar 25 2019 This hazardous weather outlook is for southern and eastern portions of central Mississippi and Concordia Parish, Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...2 PM to 6 PM Isolated severe storms, capable of producing hail to the size of quarters and damaging wind gusts, are possible late this afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 25, 1:31 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
131 AM CDT MON MAR 25 2019
MSZ018-250715-
Bolivar MS-
131 AM CDT MON MAR 25 2019
...STRONG THUNDERSTORMS WILL AFFECT BOLIVAR COUNTY THROUGH 215 AM
CDT...
At 130 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crumrod to near Watson. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cleveland, Shelby, Rosedale, Mound Bayou, Renova, Boyle, Gunnison,
Deeson, Merigold, Duncan, Beulah, Pace, Alligator and Winstonville.
LAT...LON 3412 9066 3367 9066 3378 9114 3378 9099
3385 9107 3393 9101 3395 9108 3397 9109
3400 9102 3397 9100 3396 9097 3398 9096
3402 9099 3402 9090 3409 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 0630Z 287DEG 36KT 3419 9094 3383 9120
DLSpecial weather statement, Mar 25, 3:45 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT MON MAR 25 2019
ARZ074-075-250930-
Chicot AR-Ashley AR-
345 AM CDT MON MAR 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND ASHLEY
COUNTIES UNTIL 430 AM CDT...
At 345 AM CDT, Meteorologists were tracking a strong thunderstorm
near Old Milo, or 8 miles northwest of North Crossett, moving east at
50 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
North Crossett around 350 AM CDT.
Fountain Hill and Old Milo around 355 AM CDT.
Hamburg around 400 AM CDT.
Snyder around 410 AM CDT.
Parkdale around 415 AM CDT.
Portland and Montrose around 420 AM CDT.
Other locations impacted by this storm include Blanchton and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9211 3321 9208 3324 9209 3325 9205
3327 9204 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3340 9199 3339 9149 3340 9144 3301 9145
3319 9212
TIME...MOT...LOC 0845Z 277DEG 45KT 3327 9201
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:31 AM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Mar 25, 6:55 AM CDT | Special Weather Statement | JAN | Rankin, Scott | 50 min |
| Mar 25, 3:38 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
| Mar 25, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.